Since it has only been 3 months I would make it clear to him that you care a lot and that you are just adapting to a lifestyle that is good for both of you and that if he really wants you to step away that you will. Their may be a lot of things you do not know yet about him and how he handles his Diabetes. If he has been a type 1 for a number of years and has low blood sugars, how often does that happen? He will have to seek help to get those to stop or he will have a hard time being around others. Type I Diabetes is an up and down medical condition.
I am a type 1 and I have everything in perfect control at this point which means I am confident enough to have another person nearby all of the time and he just let's me handle it. He does not even ask how my blood sugar is because he knows that I handle that and it is my responsibility to handle that. He is in the background for me to express my frustrations with my Diabetes at times when I just want to vent. I know exactly why my blood sugar is low at times or why it is high at times. I usually cause it myself from either not eating enough for the amount of insulin I took or for eating to much which makes the blood sugar high. It is not the answer for my husband to be overly concerned he is not and that is a good thing. I want to be treated as if everything is normal and fine and the only way that happens is if I am in total control on my own and that all of my Labs are showing excellent control.
If your friend is in total control of his Diabetes he should not be acting this way and shutting you out completely. I am thinking before he commits to anyone he wants space about this pump and maybe just wants to deal with this on his own and does not want to talk about it much. He could even join a Diabetes Education class that has pumps as a topic to calm his fears.
I would probably at this point give him the space he is asking for and just date others and he will contact you back once he is feeling better about things. I do not know anything about him but I get the feeling he does not want support that appears over concerned like we woman do sometimes. The man usually wants to show as stable and in control and that is probably all this is.
I usually read the post that comes in that day since people's feelings about things can change each day so regardless of what Cnadygirl said in the past, it is how she is feeling today that counts the most.
I do not want to evaluate the progression of ones feelings and attitudes about things over time and decide whether to respond or not. Some prior posts can be like a broken record when people get stuck on something and cannot bring their mind to a different level about an issue.
It is the breakthrough that I am looking for and offering help for the moment. It only takes a minute for someone to give me answers for brief questions rather than a larger amount of time going back and reading their posts. That is why I will always get details in a nutshell to try and shed a different light on things for that person.
Cnadygirl would not be the first person that does not accept their Diabetes. Once she gets the lifestyle straight and gets control over it rather than it controlling her it is clear sailing for her and rather than looking at it as a hindrance she may look at it in a positive way because everyone should follow the plan of a Diabetic and the benefit of being one is that we are ahead of the game and live longer than many people that are not taking care of themselves. Positive thoughts are important, no pity parties allowed!!!
Always good to vent once in a while. Diabetes can be extremely frustrating if it is not controlled to a tee.
Have you posted anything about your Diabetes such as type1 or type 2? Insulin or not? A1C results? Doses of meds and which ones? Have you had a lot of Diabetes Education to learn about yourself and lifestyle changes that must be made? You have lost 5 more pounds! That is great, what is your exercise plan? Diet?
I hope you are working with the Dr. about the shaking, not wanting to eat, dizziness and light headedness. Have you mentioned it to him./her?
Diabetes does not have to be insane but if not controlled people can feel like they are on a roller coaster ride of ups and downs and depression can set in.
What do you mean you were told you were in the clear?
That is one thing about insulin. We can eat what we want but mostly the healthy foods and then have sweets when we work out a lot or when we factor it in to the dosage. I never like to cheat a lot though that way.
I do have small items of sweets for when I need them such as Trader Joe's tiny chocolate chip cookies (I will have 2 or 3 of those for a sweet tooth), Dark and Milk Chocolate covered Almonds (two or 3 of those with coffee) and last but not least, only if working out in the next half hour after eating, would be a frozen dipped ice cream cone. 45 minutes of the bike reduces my blood sugar 75 - 100 points and no weight gain.
All the rest of the food I eat is fruits veggies, light on protein and whole grains. As long as we work it away it is ok.
I would not recommend it for type 2s not on insulin but even if they eat these items in moderation as they test how their body reacts, it could work. Best if they do not have a craving for sweets though, only in moderation
You are exactly correct on everything in your response.
I had viewed your previous post that mentioned No, tiredness is normal side effect of Lantus (see above, may be a typo) and what you meant to say would be that it is not a normal side effect of Lantus like this last post states at the beginning when you clarified what you meant.
I just went to the Lantus sight and the only thing I found in a quick view was Confusion and Drowsiness from Hyperglycemia just explaining symptoms of high blood sugars and not a side effect of the drug itself. Let me know if you find it. If you do then the Lantus would be the med that causes me to be tired fairly often and we can confirm the answer for Bunny 30 of whether being tired is a side effect of Lantus.
I think it gets back to what our blood sugar levels are through out the day. If those are moving around to high and to low and not even enough we are going to have ups and downs of being tired.
On the Lantus Web site and the instructions stating that tiredness is a side effect? If it states that it may mean that the low blood sugars can cause fatigue? I will double check. I remember once I looked it up because I was very tired and I am trying to find out which one of my meds would cause that and Lantus was not the one.
I agree with your point about the number of carbs eaten and physical activity done would contribute to being tired but the drug itself I doubt. I will double check. I may be mistaken.
Depends on what meds you are on and whether you are type 1 or type 2. How high are your fasting morning blood sugars? Low carbs is a good thing and always helps. A little more information may help about your schedule of diet and exercise the prior day. Blood sugar can sometimes tend to spike a little in the morning.
There is something called Pre Dawn Phenomenon that can be explained better than I can explain it. This may have something to do with it.
Can someone else explain Pre Dawn Phenomenon to Jamie? Even if it does not pertain to her situation it is a good one to know. It has to do with morning slight spikes. It may be more often in type 2s than type 1s
I read your post again. You are not experiencing any side effects!! I just saw that you had asked Bunny 30 what she has been experiencing which if why I mentioned her previous post to me stating that she was extremely tired since being on Lantus. The bottom line here is that neither of us have had side effects to report to Bunny 30
Bunny 30 said in her post that she has been extremely tired since being Lantus which was her response to me asking her to tell us if she has had any side effects she can think of besides a low blood sugar.
Do you ever feel extremely tired since starting Lantus? Bunny 30 wanted to know if that is a side effect of Lantus. I do not think it is.